Paraneoplastic dermatomyositis appearing after nivolumab the
While dermatomyositis is often associated with malignancy, several autoimmune diseases like myositis can be caused by immune checkpoint inhibitors.

Differentially diagnosing malignancy-associated dermatomyositis or myositis caused by immune checkpoint inhibitors is sometimes difficult, particularly when a patient with malignancy shows the symptoms of myositis after checkpoint inhibitor administration. We experienced such a case in which we had difficulties in diagnosing paraneoplastic dermatomyositis or drug-associated myositis. In this case, all of our team initially assumed that the diagnosis was myositis caused by immune checkpoint inhibitors. However, it turned out finally that the diagnosis was paraneoplastic dermatomyositis. Because the diagnosis was unexpected, we report here.

Journal of Medical Case Reports 2019 13:168 reports the case of a 71-year-old Japanese man who developed clinical symptoms of myositis, such as muscle aches and weakness, after initiation of nivolumab therapy for his gastric cancer. He was initially diagnosed with nivolumab-induced myositis, because the myositis symptoms appeared after nivolumab administration, and nivolumab is known to trigger various drug-associated autoimmune diseases. However, according to his characteristic skin lesions, the type of muscle weakness, his serum marker profiles, electromyography of his deltoid muscle, and magnetic resonance imaging, he was finally diagnosed as having paraneoplastic dermatomyositis. Accordingly, treatment with intravenously administered corticosteroid pulse treatment, immunoglobulin injection, and tacrolimus was applied; his symptoms subsequently improved. However, to our regret, at day 142 after administration, he died due to rapid worsening of his gastric cancer.

Read more: https://pxmd.co/Xv0Hd
Like
Comment
Share